Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

I know this may be a stupid question, or possibly previously covered, but I research and couldn't find anything. Is there a way to combat initial break out, like with a very light topical or something? Thanks. I'm starting accutane Tue/Wed.

Share this post


Link to post
Share on other sites

I wouldnt use any topicals...I spot treat active acne with BP but thats it. In fact, in your little booklet you get with your accutane, it specifically warns against using topicals, including BP, and against using prescrip antibiotiocs, as it can caus serious side effects. Using topicals wont even help, because the IB is coming deep from inside, under the skin. Its just going to happen. But one thing I will say is that not everyone gets an IB.....I dont think it is as common as people on this board make it seem sometimes. Sometimes you were just going to break out anyway.....it takes a while for the accutane to actually start working on preventing break outs, so if you had one coming you just had it coming. Then they blame it on the IB.....thats just my theory in some cases....I went on accutane many years ago with fanastic long lasting results and no IB.....i just started my second course after I got some new acne after about 6 years so I just started....I havent noticed any sort of IB coming on yet in this first week. One thing I havent done yet tho is use mosturizer.....my face isnt dry enough to need it.....its a little dry, but not dry enough to need to put it on......Call me crazy but I just feel like when people start taking accutane, and start smearing that crap all over their face it cannot be good for acne....Smearing a greasy, oily sludge all over your face twice daily, you arent using BP anymore, and your accutane hasnt begun working yet....That just sounds like a condition for people to think an IB is coming. Just another one of my theories....Im day 4, not using mosturizer, and have no new zits YET to speak of. So well see about my theory!

heres my log http://www.acne.org/messageboard/index.php?showtopic=144778

I got pictures there, I will pst and update weekly. That way you can see the progress, and see if I get an IB or not. Oh, also im on a sorta low dose to start.....30mg/ day and i weigh 180 pounds....Derm says that helps to start working and lower the side effects and chances of an IB and builds you up better to be placed on higher doses.....what are you starting out at??? A higher dose means more likely you will get hit with an IB and faster. And my derm says that typically, in people that DO get an IB, it starts within a few days, and the full benefit on the medicine should start being seen between 1-2 months......So the IB isnt that much of a big deal to worry about.....In about a month accutane will be in full swing for you and you will see your acne just start melting away......congrats on getting accutane!

Share this post


Link to post
Share on other sites

Yeah i agree i dont think theres anything u can do to ease the IB. Im going through one now and it theres crap coming out from nearly every pore, and im breaking out in places i never have before. Putting on topicals would be pointless all this stuff was there before and has to come out sooner or later.

Share this post


Link to post
Share on other sites

I'm still really iffy about the initial breakout...I don't know if it actually happens or not. I think...that what people experience...is that their acne gets redder so you notice it more. And your skin kinda...purges or something. I agree with the above post on how using mouisturizer twice a day probably isn't a good thing. You have been living a life full of topicals and shit, and then suddenly you take that away and just keep piling more and more greasy things on your skin..probably not a good idea right away. I'm a week into taking accutane and what I've noticed is that my red marks have become MUCH more defined and my skin has become more oily. Most of my active spots have just sort of...flattened out or something. It's weird. I think my skin is...purging? I guess...it's just kinda oily and feels way softer. I dunno though...I'm only a week in so maybe things will change. Not sure though. Some people don't even get an initial breakout though. You only ever here about the initial breakouts on here because when people get them, they write a huge post complaining about it. However, you never read a post saying "TWO WEEKS IN AND NO INITIAL BREAKOUT!!! WHOOOOT!" you know? So yeah...you only here about the negative stuff, never the positive. Thats my verdict.

Share this post


Link to post
Share on other sites

For me it sucked. Thank god I was on spring break and didn't have any commitments!

Don't worry too much, it's already dying down for me. I figure things will be "normal" in a few days.

Share this post


Link to post
Share on other sites

And for liver problems, I heard Milk Thistle should help. Should I take this with tane?

Share this post


Link to post
Share on other sites

My face never actually got red...but I got like a whole bunch of whiteheads... it was amazing lol And your pores will look darkerr for about 1-2 weeks because of the purging blackheads.

Share this post


Link to post
Share on other sites

well i suppose people will have different opinions, largely based on wether they got a god damn i.b or not.. let me tell you, i know my skin, after 7 years of acne, i know how it works for me personally, i've always broken out systematically the same way, and i have never broken out the way i have coming into the second week of my treatment.

when i started what i noticed was a calming down of my existing acne, slight drying of the skin, and then a definite start to what is now an on-going breaking out in areas where i had not previously broken out, at least if i ever did, not for years now.. Also My pores are larger, my blackheads are indeed "purging" or whatever term you want to put on it.. they are getting bigger, to the point where the content almost comes out itself, but i basically sueeze it gently myself and out it comes, no pigment to be seen, where's the legion gone? gone, is where its gone... you get where im going...

my pores have been clogged for some time now and basically most of my clogged pores are turning into acne and slowly* showing signs of dying away.. i've had the arrival of about 10/12 new active whiteheads in the last few days, and basically as soon as one calms down, 2 more pop up somewhere else.. i never normally got whiteheads very often.. i do get cysts regularly enough and i've one on the way up now, it'll be interesting to see how quickly that dies now im on the treatment..

i find it a little bit hard ot except that someone should tell me this break out is a coincidence and that this would have happened anyway, people generally have a break-out style, if you forgive the corny choice of expression.. it just doesn't fit. What it does fit with, is countless patient accounts and the words of my dermatologist on what to expect on starting roaccutane..

Share this post


Link to post
Share on other sites
The whole "pushing all the crap out of the pores" explanation that is given for EVERY medication doesn't really add up to me.

Tane shrinks the oil glands... it doesn't push anything out of the skin.

Second, there's nothing hanging around inside your pores, if it is then you have already broken out b/c there's a clog in there. Aside from that, "crap" is coming out of the pores all the time.

Outside of this board i've never actually heard of anyone getting an initial breakout on any med, including accutane... I think it's more of a self-fulfilling prophecy than anything

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×